Inicio / Colaboradores / Farmacología / Toxina Botulínica ¿reacciones anafilácticas?

Toxina Botulínica ¿reacciones anafilácticas?

Enviada cordialmente por el Dr. Rolando Hernández

  • Idiosyncratic adverse reactions to intramuscular botulinum toxin type A injection
  • Fatal case of BOTOX-related anaphylaxis?
  • Botulinum toxin therapy in the ovalbumin-sensitized rat

Idiosyncratic adverse reactions to intramuscular botulinum toxin type A injection.

LeWitt PA, Trosch RM.

Clinical Neuroscience Center, Sinai Hospital, West Bloomfield, Michigan, USA.

Three cases of adverse reactions to repeated intramuscular botulinum toxin A (BTA) injections are described: a persistent rash on the face at the site of injection, a localized anaphylactic reaction following BTA injection into one leg, and bilateral ptosis repeatedly following BTA injection into neck muscles. The mechanisms for these idiosyncratic adverse responses are not known.

Mov Disord. 1997 Nov;12(6):1064-7.
Fatal case of BOTOX-related anaphylaxis?

Li M, Goldberger BA, Hopkins C.

Department of Pathology, Immunology and Laboratory Medicine, University of Florida College of Medicine, Gainesville, FL 32610-0275, USA.

Anaphylactic drug reactions are rare and often serious events. The Botulinum toxin A, marketed as BOTOX, was recently approved by the Food and Drug Administration for cervical dystonia and glabellar wrinkles, after its approved use and success with blepharospasm, strabismus, and disorders of the 7th cranial nerve. It has been well received due to its efficacy in improving facial lines. This case report documents the first death associated with a Botox-lidocaine mixture given to a woman for chronic neck and back pain. Based on the medical records, autopsy, and laboratory findings, the cause of death was determined to be anaphylaxis to the Botox-lidocaine mixture. The history, indications, off-label uses and possible future applications of Botox are reviewed as well as the uses and complications of lidocaine. Although the anaphylaxis cannot be definitively proven to be due to Botox alone, this case warns of an adverse reaction related to Botox, a drug that is rapidly expanding in range of use as well as increased usage.

J Forensic Sci. 2005 Jan;50(1):169-72.

Botulinum toxin therapy in the ovalbumin-sensitized rat.

Wen WD, Yuan F, Wang JL, Hou YP.

School of Life Science, Lanzhou University, Lanzhou, PR China.

OBJECTIVE: The aim of this study was to determine whether intranasal administration of botulinum toxin type A (BTX-A) could relieve the typical symptoms of allergic rhinitis (AR) and alter substance P (SP)- and vasoactive intestinal peptide (VIP)-immunoreactive (IR) expression in nasal mucosa of AR animals sensitized with ovalbumin (OVA). METHODS: AR was induced by intraperitoneal injection of OVA followed by its repeated intranasal instillation in female Wistar rats. Some AR animals were intranasally treated with a cotton strip containing BTX-A (10 U per nostril) for 1 h. After BTX-A treatment, OVA was repeatedly instilled in AR and AR + BTX-A groups every 2 days for 10 days. Subsequently, nasal symptoms were evaluated, and nasal secretions collected. Finally, the nasal mucosae of all animals were prepared for histological and immunohistochemical assessment. RESULTS: BTX-A administration alleviated typical AR symptoms including rhinorrhea, nasal itching and sneezing, and subsequent intranasal repeated challenge with OVA did not trigger AR symptoms. After BTX-A treatment, inflammatory histological characteristics within the nasal mucosa of AR animals were absent, but atrophy of serous glands was observed. BTX-A decreased dense SP-IR and VIP-IR cells and fibers within and beneath the epithelium, around blood vessels and close to serous glands in AR animals. CONCLUSION: Local BTX-A treatment is an effective method to reduce AR symptoms. BTX-A decreased the excessive SP-IR and VIP-IR expression induced by OVA. Therefore, BTX-A may affect the nasal mucosa via the suppression of neuropeptides, playing a major role in autonomous mucosal innervation in the pathophysiology of AR. Copyright (c) 2007 S. Karger AG, Basel.

Neuroimmunomodulation. 2007;14(2):78-83. Epub 2007 Aug 21.

Acerca de Juan Antonio Chassaigne

Profesor Titular de Farmacología, Universidad Nacional Experimental "Francisco de Miranda" y Hospital "Dr. Rafael Calles Sierra", IVSS / UNEFM

3 comentarios

  1. Luz Marina Aular M.

    Buenas noches Dr. Chassaigne, me permito comunicarme con usted por esta vía ya que no poseo su correo personal. Ayer realice una infiltración de un queloide con Kenacort (0,4cc) con 0,4cc de lidocaina al 1%, es una lesión lineal que mide 10cms. posterior a traumatismo. Una vez culminada la infiltración como a los 5minutos, el paciente presento una reacción urticariforme importante dada por habones de 1cm hasta 6cm, prurito en garganta y tos seca, lo baje a la emergencia de la clínica donde trabajo y lo maneje con antihistaminicos EV y ya en el consultorio le había dado a tomar uno VO. El paciente salió bien y esta en su casa, es alérgico al Timerosal.
    Le escribo porque me pareció interesante comentar mi experiencia, no solo las buenas se deben comentar, porque es un procedimiento de rutina que realizamos los dermatólogos, yo esa tarde ya había infiltrado a dos pacientes antes de este paciente con los mismos medicamentos. Las reacciones anafilácticas se pueden presentar en cualquier momento, pero con Kenacort no lo había oído ni leido, si tiene material bibliográfico y me lo envía se lo agradecería.
    Gracias
    mi correo: [email protected]
    Luz Marina Aular
    Valencia-Vzla

  2. Juan Antonio Chassaigne

    Estimada Luz Marina, gracias por compartir tu experiencia (no muy grata) con los participantes de este blog. No cabe duda que te tocó manejar algo que es tan infrecuente (menos del 0.5% de los pacientes) que por eso para muchos es leyenda urbana. Todos los corticoides (sin excepción) pueden dar reacciones de hipersensibilidad inmediata y tardías. Las tardías han sido mejor estudiadas y hay muchos reportes de dermatitis de contacto alérgicas a los esteriodes tópicos. Incluso Coopman S, Degreef H y Dooms-Goossems A (Br J Dermatol 1989; 121:27) describen reacciones cruzadas de acuerdo a la estrucutura química de los corticoides y los clasifican así:

    Tipo A o tipo hidrocrtisona
    Tipo B o tipo acetónido de triamcinolona
    Tipo C o tipo betametasona
    Tipo D o tipo 17-butirato de hidrocortisona.

    En el caso de las reacciones de hipersensibilidad inmediata a corticoides no se ha podido demostrar la reactividad cruzada. En tu caso queda la duda de si la reacción fué realmente a la triamcinolona, pudo haber sido a la molécula esteroidea como tal, pero tambien al excipiente que contiene el Kenacort que es la carboximetilcelulosa [Anaphylaxis Induced by the carboxymethylcellulose component of inyectable triamcinolone acetonido,(Kenacort) Ann Allergy Asthma Immunol. 1995; 74(2)163-6]

    Por otro lado, ¿No será una reacción inmediata al anestésico local? es otra duda que tienes que aclarar para bien del paciente a futuro. En conclusión la reacción de hipersensibilidad inmediata pudo haber sido como bien tu sospechas a la triamcinolona como molécula esteroidea, al excipiente carboximetilcelulosa y más raro aún a la lidocaína (los anestésicos tipo éster rara vez las producen, se ve más con procaína y tetracaína, los tipo amidas).

    Hay un trabajo en el J Investig Allergol Clin Immunol 2006; Vol 16 (1): 51-56 muy completo con 7 casos de hipersensibilidad inmediata a los esteroides y como debe ser estudiado con pruebas (prick test, intradérmica, epicutáneas y test de provocación) que pueden ayudartes.
    Saludos
    Juan Antonio Chassaigne
    P.D Sería de mucha ayuda si la Dra. Di Prisco nos diera su opinión

  3. Mil gracias Dr. Chassaigne, creo que tengo mucho que leer con las sugerencias enviadas. Y voy a estudiar mejor y mas a fondo este paciente, y le estare informando.
    Abrazos
    Luz marina Aular

Deja un comentario

Para casos clínicos, sólo se publicarán comentarios de Suscriptores Especialistas de Salud registrados en nuestra base de datos.

Tu dirección de correo electrónico no será publicada. Los campos obligatorios están marcados con *

 

Este sitio web utiliza cookies para que usted tenga la mejor experiencia de usuario. Si continúa navegando está dando su consentimiento para la aceptación de las mencionadas cookies y la aceptación de nuestra política de cookies, pinche el enlace para mayor información.plugin cookies

ACEPTAR
Aviso de cookies